Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A fast flatness testing criterion in characteristic zero


Authors: Janusz Adamus and Hadi Seyedinejad
Journal: Proc. Amer. Math. Soc. 143 (2015), 2559-2570
MSC (2010): Primary 32B99, 13C11, 14B25, 14P99, 26E05, 32H99, 32S45, 13B10, 13P99
DOI: https://doi.org/10.1090/S0002-9939-2015-12463-X
Published electronically: February 11, 2015
MathSciNet review: 3326036
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a fast computable criterion that expresses non-flatness in terms of torsion: Let $ \varphi :X\to Y$ be a morphism of real or complex analytic spaces and let $ \xi $ be a point of $ X$. Let $ \eta =\varphi (\xi )\in Y$ and let $ \sigma :Z\to Y$ be the blowing-up of $ Y$ at $ \eta $, with $ \zeta \in \sigma ^{-1}(\eta )$. Then $ \varphi $ is flat at $ \xi $ if and only if the pull-back of $ \varphi $ by $ \sigma $, $ X\times _YZ\to Z$ has no torsion at $ (\xi ,\zeta )$; i.e., the local ring $ \mathcal {O}_{X\times _YZ,(\xi ,\zeta )}$ is a torsion-free $ {\mathcal {O}}_{Z,\zeta }$-module. We also prove the corresponding result in the algebraic category over any field of characteristic zero.


References [Enhancements On Off] (What's this?)

  • [1] Janusz Adamus, Vertical components in fibre powers of analytic spaces, J. Algebra 272 (2004), no. 1, 394-403. MR 2029039 (2005b:32017), https://doi.org/10.1016/j.jalgebra.2003.09.029
  • [2] Janusz Adamus, Edward Bierstone, and Pierre D. Milman, Geometric Auslander criterion for flatness, Amer. J. Math. 135 (2013), no. 1, 125-142. MR 3022960, https://doi.org/10.1353/ajm.2013.0010
  • [3] Janusz Adamus, Edward Bierstone, and Pierre D. Milman, Geometric Auslander criterion for openness of an algebraic morphism, Bull. Lond. Math. Soc. 45 (2013), no. 5, 1060-1064. MR 3104997, https://doi.org/10.1112/blms/bdt028
  • [4] Janusz Adamus and Hadi Seyedinejad, Flatness testing over singular bases, Ann. Polon. Math. 107 (2013), no. 1, 87-96. MR 3001624, https://doi.org/10.4064/ap107-1-6
  • [5] M. Auslander, Modules over unramified regular local rings, Illinois J. Math. 5 (1961), 631-647. MR 0179211 (31 #3460)
  • [6] Luchezar L. Avramov and Srikanth B. Iyengar, Detecting flatness over smooth bases, J. Algebraic Geom. 22 (2013), no. 1, 35-47. MR 2993046, https://doi.org/10.1090/S1056-3911-2012-00579-7
  • [7] Edward Bierstone and Pierre D. Milman, The local geometry of analytic mappings, Dottorato di Ricerca in Matematica. [Doctorate in Mathematical Research], ETS Editrice, Pisa, 1988. MR 971251 (90j:32011)
  • [8] N. Bourbaki, Commutative Algebra, Elements of Mathematics, Springer, Berlin, 1989.
  • [9] Adrien Douady, Le problème des modules pour les sous-espaces analytiques compacts d'un espace analytique donné, Ann. Inst. Fourier (Grenoble) 16 (1966), no. fasc. 1, 1-95 (French). MR 0203082 (34 #2940)
  • [10] David Eisenbud, Commutative algebra, Graduate Texts in Mathematics, vol. 150, Springer-Verlag, New York, 1995. With a view toward algebraic geometry. MR 1322960 (97a:13001)
  • [11] André Galligo and Michal Kwieciński, Flatness and fibred powers over smooth varieties, J. Algebra 232 (2000), no. 1, 48-63. MR 1783912 (2001i:14006), https://doi.org/10.1006/jabr.2000.8384
  • [12] H. Grauert and R. Remmert, Analytische Stellenalgebren, Springer-Verlag, Berlin, 1971 (German). Unter Mitarbeit von O. Riemenschneider; Die Grundlehren der mathematischen Wissenschaften, Band 176. MR 0316742 (47 #5290)
  • [13] Gert-Martin Greuel and Gerhard Pfister, A Singular introduction to commutative algebra, Second, extended edition, Springer, Berlin, 2008. With contributions by Olaf Bachmann, Christoph Lossen and Hans Schönemann; With 1 CD-ROM (Windows, Macintosh and UNIX). MR 2363237 (2008j:13001)
  • [14] A. Grothendieck, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. III, Inst. Hautes Études Sci. Publ. Math. 28 (1966), 255. MR 0217086 (36 #178)
  • [15] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157 (57 #3116)
  • [16] Herwig Hauser, The Hironaka theorem on resolution of singularities (or: A proof we always wanted to understand), Bull. Amer. Math. Soc. (N.S.) 40 (2003), no. 3, 323-403 (electronic). MR 1978567 (2004d:14009), https://doi.org/10.1090/S0273-0979-03-00982-0
  • [17] Heisuke Hironaka, Stratification and flatness, Real and complex singularities (Proc. Ninth Nordic Summer School/NAVF Sympos. Math., Oslo, 1976), Sijthoff and Noordhoff, Alphen aan den Rijn, 1977, pp. 199-265. MR 0499286 (58 #17187)
  • [18] Stanisław Łojasiewicz, Introduction to complex analytic geometry, Birkhäuser Verlag, Basel, 1991. Translated from the Polish by Maciej Klimek. MR 1131081 (92g:32002)
  • [19] A. Seidenberg, Comments on Lefschetz's principle, Amer. Math. Monthly 65 (1958), 685-690. MR 0098746 (20 #5201)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32B99, 13C11, 14B25, 14P99, 26E05, 32H99, 32S45, 13B10, 13P99

Retrieve articles in all journals with MSC (2010): 32B99, 13C11, 14B25, 14P99, 26E05, 32H99, 32S45, 13B10, 13P99


Additional Information

Janusz Adamus
Affiliation: Department of Mathematics, The University of Western Ontario, London, Ontario, Canada N6A 5B7—and—Institute of Mathematics, Polish Academy of Sciences, ul. Śniadeckich 8, 00-956 Warsaw, Poland
Email: jadamus@uwo.ca

Hadi Seyedinejad
Affiliation: Department of Mathematics, The University of Western Ontario, London, Ontario, Canada N6A 5B7
Address at time of publication: Department of Mathematical Sciences, University of Kashan, Kashan, Iran
Email: sseyedin@alumni.uwo.ca

DOI: https://doi.org/10.1090/S0002-9939-2015-12463-X
Keywords: Flat, open, torsion-free, fibred product, vertical component
Received by editor(s): October 15, 2013
Received by editor(s) in revised form: January 20, 2014, and January 30, 2014
Published electronically: February 11, 2015
Additional Notes: The first author’s research was partially supported by the Natural Sciences and Engineering Research Council of Canada
Communicated by: Lev Borisov
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society